Coping With Epilepsy Neurofeedback & Counseling Associates
10% off neurofeedback training for CWE members - Las Vegas, NV and Denver, CO
Neurofeedback Partner - Free Advertisement
 

Go Back   Epilepsy Forum > Peer Support > The Kitchen



Reply
 
LinkBack Thread Tools
  #1  
Old 09-29-2018, 03:51 AM
Getting Comfortable
 
Join Date: Sep 2018
Posts: 22
Thanks: 3
Thanked 1 Time in 1 Post

Doctor is away for a week


I have a brief question regarding medication experiences and seizure control.

My neurologist is away for a week due to family illness.

I have been prescribed an anti-epileptic drug called Trileptal for partial epilepsy. They said it would take 2-3 weeks to control my seizures, and I have been on it for almost a week now. I have noticed a gradual but dramatic reduction in all seizure types as time progresses.

The doc said it would calm me also, maybe. However, as each seizure disappears and I have less and less, the more unhinged I become.

I have racing thoughts and irritability, anxiety and obsessive thoughts. I have strange, schizophrenic-like thoughts as well. But no hallucinations. On self-reflection, I feel as if I am experiencing a mania-like set of symptoms. These occurred the first day intensely, euphoria as if they put all of the hospitals opiates in my IV (I am being humorous; they did not do this). This medicine they said was for Bipolar disorder as well and that it may calm me, but it is doing quite the opposite, while controlling my seizures very well. In other words, the psychiatric use the med is non-existent for me just epilepsy-control. As the latter improves, the former does not.

I spoke to my pharmacist, and she and I came up with a solution in the form of a B6 supplement she sells which can be dissolved in water. We determined a good dose, and I am much calmer after I drink it. I refrain from any mind-altering substance like caffeine. I am practicing good sleep hygiene and relaxation.

For relaxation I listen to random numbers being repeated for hours on a loop. It relaxes me like nothing else. I love numbers and foreign languages and learning numbers in foreign languages. I taught English for years.

In the opinions of some of you, is this reaction to medicine normal? Some of the pharmacist resources seem to think so. But I thought I would ask. My doctor's office said that I need to give it a few more weeks and that this may happen.

Thanks,

CW
Reply With Quote
  #2  
Old 09-29-2018, 07:13 AM
Super Moderator / Thank You Queen
 
Join Date: Jun 2005
Location: Massachusetts
Posts: 16,349
Thanks: 938
Thanked 7,272 Times in 5,362 Posts
Quote :
This medicine they said was for Bipolar disorder as well and that it may calm me, but it is doing quite the opposite, while controlling my seizures very well. In other words, the psychiatric use the med is non-existent for me just epilepsy-control. As the latter improves, the former does not.
It might well be a side effect that goes away after your brain gets used to the med. When I first went on Lamictal (which is also prescribed for bipolar) I was quite hyped up -- high energy, a bit obsessive (doing things like organizing the sock drawer), and I had very restless sleep. So a bipolar med was having a "manic" side effect. But eventually -- after about a month and a half -- those side effects went away. Everyone's different of course, but if you hang in there things may even out. I'm glad to hear that the B6 is helping, and it's great that you are practicing relaxation techniques.
Reply With Quote
  #3  
Old 09-29-2018, 02:46 PM
Sweetroll's Avatar
Joined the Party
 
Join Date: Jul 2018
Location: Glendale Ariazon
Posts: 68
Thanks: 28
Thanked 8 Times in 8 Posts
Originally Posted by cw2018 View Post:
I have a brief question regarding medication experiences and seizure control.

My neurologist is away for a week due to family illness.

I have been prescribed an anti-epileptic drug called Trileptal for partial epilepsy. They said it would take 2-3 weeks to control my seizures, and I have been on it for almost a week now. I have noticed a gradual but dramatic reduction in all seizure types as time progresses.

The doc said it would calm me also, maybe. However, as each seizure disappears and I have less and less, the more unhinged I become.

I have racing thoughts and irritability, anxiety and obsessive thoughts. I have strange, schizophrenic-like thoughts as well. But no hallucinations. On self-reflection, I feel as if I am experiencing a mania-like set of symptoms. These occurred the first day intensely, euphoria as if they put all of the hospitals opiates in my IV (I am being humorous; they did not do this). This medicine they said was for Bipolar disorder as well and that it may calm me, but it is doing quite the opposite, while controlling my seizures very well. In other words, the psychiatric use the med is non-existent for me just epilepsy-control. As the latter improves, the former does not.

I spoke to my pharmacist, and she and I came up with a solution in the form of a B6 supplement she sells which can be dissolved in water. We determined a good dose, and I am much calmer after I drink it. I refrain from any mind-altering substance like caffeine. I am practicing good sleep hygiene and relaxation.

For relaxation I listen to random numbers being repeated for hours on a loop. It relaxes me like nothing else. I love numbers and foreign languages and learning numbers in foreign languages. I taught English for years.

In the opinions of some of you, is this reaction to medicine normal? Some of the pharmacist resources seem to think so. But I thought I would ask. My doctor's office said that I need to give it a few more weeks and that this may happen.

Thanks,

CW
I take breviact now it and every pill they have giving me has given me these side effects. When I was not compliant with meds I would have 4 to 5 seizures a year now I have seizures everyday. If I miss a pill I'm flopping on the floor. I want off of them. My doctor wouldn't even turn my Vegal nerve stimulator off when I asked him to.
Reply With Quote
  #4  
Old 09-30-2018, 05:59 AM
Weaving the Community Fabric
 
Join Date: Oct 2007
Location: England
Posts: 185
Thanks: 5
Thanked 79 Times in 54 Posts

B6


Originally Posted by cw2018 View Post:
I spoke to my pharmacist, and she and I came up with a solution in the form of a B6 supplement she sells which can be dissolved in water. We determined a good dose, and I am much calmer after I drink it.CW
It's good to know that the B6 is helping.

B6 is also known to calm the 'Keppra Rage' for some people who use Keppra.

Also:

https://rarediseases.info.nih.gov/di...ndent-epilepsy (my condition, PNPO Deficiency)

Quote :
Recently however, patients with pyridoxine responsiveness and PNPO mutations have been reported.
https://www.ejpn-journal.com/article...366-4/fulltext

and:

https://rarediseases.info.nih.gov/di...ndent-epilepsy

My early years with B6 can be found here: https://www.coping-with-epilepsy.com...amin-b6-11674/

**DO NOT ALTER ANY MEDICATION WITHOUT YOUR DOCTOR'S CONSENT**

Last edited by Andrew; 09-30-2018 at 06:05 AM.
Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Similar Threads
Thread Thread Starter Forum Replies Last Post
EEG last week pita300 The Kitchen 4 03-21-2012 09:36 AM


All times are GMT -5. The time now is 04:41 AM.


Powered by vBulletin® - Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 Measuring Up. ALL rights reserved.